Caring, Mentoring, Support, Kinship Care, Talk, Confidential, Mediation, Group Support Recovery, Criminal Justice Work, Peer Support, Therapy, Information

Fentanyl - Be in the know

There have been a rising number of deaths in the UK, Europe and North America which have been linked to the use of two opioids - fentanyl and carfentanil. These drugs are reportedly being mixed with heroin, often without the knowledge of the person making the purchase.
It is extremely hard, if not impossible, to tell from sight whether heroin has been mixed with fentanyl or carfentanil. If you suspect that your heroin purchase could contain fentanyl or carfentanil, there are some precautions you can take to reduce the potential harms or risk of overdose.

BOTH FENTANYL AND CARFENTANIL ARE POTENT AT VERY LOW DOSESTHAT THERE IS A SIGNIFICANT RISK OF DEATH IF THOSE DRUGS ARE BEING CONSUMED, EVEN IF YOU TAKE STEPS TO AVOID HARM.

1. Never use alone; make sure that someone you trust is with you.
2. Make sure there is sufficient Naloxone available. You will need
more Naloxone to recover from an overdose of Fentanyl/Carfentanyl
than you would need for a heroin overdose.
3. Smoke a small amount on foil before attempting to use
intravenously. You are very unlikely to die from smoking
Fentanyl/Carfentanyl laced with Heroin as you would fall
unconscious before inhaling the lethal dose.

THIS DOES NOT APPLY IF YOU HAVE ALREADY CONSUMED
DEPRESSANTS, SUCH AS ALCOHOL OR BENZODIAZEPINES.

4. Injecting, snorting Fentanyl/Carfentanyl laced with Heroin can be
potentially fatal. If you do inject, start with a dose that is one
-quarter of what you usually use.

DON'T "SLAM" YOUR HIT. DEPRESS THE PLUNGER SLOWLY, PAUSING TO ALLOW THE FAMILIAR DOES TO TAKE EFFECT. IF YO UFEEL IT IS UNUSUALLY STRONG OR SEDATING, PULL IT OUT.

5. Be aware of the signs of overdose.

IMMEDIATE DISORIENTATION, INCLUDING NODDINGINTO UNCONSCIOUSNESS
LOSING MUSCLE CONTROL (PARTICULARLY IN THE KNEES OR NECK)
CYANOSIS (SKIN TURNING BLUE)

FALLING UNCONSIOUS PARTICULARLY BEFORE REMVING THE NEEDLE

If you would like to know more about Naloxone (reverse opioid overdose) or if you would benefit from training how to administer please feel free to talk to one of our workers in confidence on:
01623 643476